Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kazuya

Concerned about possible hairloss on accutane

Recommended Posts

Hi everyone,

I'm new to these boards but ive been lurking them for quite awhile. I decided to finally register once i was prescribed accutane about a week ago. I am not worried about any of the potential side effects such as dry skin lips sore joints etc EXCEPT for possible hairloss. I've done alot of research + based on what ive seen from my friends who have taken it, it's not that common...I know around 8 people who have taken it, and only one has hairloss. It's pretty bad...but then again theres no way to tell if its directly related right?

So what I'd really like to know is any possible tips or advice from post-taners who suffered no hairloss, or people who HAVE had hairloss after/during accutane then had it grow back??

From the research ive done ive found some vitamins/ supplements to take that may or may not be helpful in HOPEFULLY preventing accutane associated hairloss. I'm currently taking (while on accutane) :

-5000mcg biotin once a day

-12.5 mg silica once a day

-2000 mg omega 3 fishoils once a day

-400 IU vitamin e /day

-30 mg zinc /day

i also bought baby shampoo so my scalp wont be irritated? not sure if that would effect anything tho

lol i guess i sound pretty obsessed, im just worried!!! :pray:

any replies are appreciated thank you!!!

Link to comment
Share on other sites

I asked my doctor about this and he said that none of his prescribed patients have ever experienced significant hair loss. My pharmacist said that it is considered a "common side effect", but the clavaris brochure does not have it listed as a "common side effect".

I honestly don't think there is really anyway to know. You just gotta pop the pill, see what happens, and hope you're lucky.

I look at it this way: I never experienced any of the common side effects of 3 years of oral antibiotic usage besides photo sensitivity. So common is not a synonym for definite.

Good luck.

Btw, your supplements look good.

Link to comment
Share on other sites

I've taken Accutane twice and experienced hairloss both times. Although, I didn't lose as much on my second course. The only difference is that I used Nioxin shampoo for my whole 2nd course. Nioxin is meant to decrease hair loss and promote hair re-growth and I really think it works.

I would be careful taking that many supplements. I took Biotin after my first Accutane course and it caused me to break out because my skin cleared once I stopped taking it.

My hair did grow back 100%. Since I have long hair it took about 2-3 years but if you're a guy with short hair I'm sure it'll grow back much quicker.

Link to comment
Share on other sites

I was terrified of hair loss too. On Accutane I started to notice my hair thinning about the fourth month in. My hair isn't as thick as it used to be but it's nothing dramatic or obvious. I simply take care of it with treatments, supplements and I try not to wash it often or use heat to style it. I'm sure you'll be okay! :)

Link to comment
Share on other sites

Does anybody have an suggestions as to what types of shampoo I should use to take care of my hair?

Link to comment
Share on other sites

I honestly don't think there is really anyway to know. You just gotta pop the pill, see what happens, and hope you're lucky.

This pretty much sums it up. Everyones body reacts differently to different drugs. No 2 people will get 100% identical side-effects. Some people will get hair loss, and some peoples hair will be just fine and not be phased at all by accutane. As I had pointed out in a prior post I made... I would try not to read other peoples stories on whether or not that got hair loss and just try it for yourself and be watchful.

Link to comment
Share on other sites

Does anybody have an suggestions as to what types of shampoo I should use to take care of my hair?

Nixon #1 shampoo. You can get it at most beauty/salon supply stores.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×